Home Now what? The highs and lows of survivorship



Tamoxofen

HetonHeton Member Posts: 7
 Would love to hear from anyone who is on tamoxifen. I am due to commence taking this and am concerned about any potential side effects xx

Comments

  • Michele BMichele B Member Posts: 117
    Hi @Heton, I was on Tamoxifen for 4 and half years before switching to Arimidex. 
    I found Tamoxifen quite bearable. The main side effects for me were fatigue and gynae problems with thickened endometrium which required 3 hysteroscopies. This was the reason I was switched to Arimidex.
    Other than that tho, I had minimal hot flushes and aches and pains, much less than I am currently having on Arimidex.
    I wish you all the best with Tamoxifen, I hope you cope well and have minimal side effects. 
    Best wishes, 
    Michele xx
  • HetonHeton Member Posts: 7
    Hi Michele
    Thanks for the reply. I have been feeling so nervous about taking it so this is reassuring. Its like i have started to feel myself after chemo then here we go again sort of feeling.
    Im sorry to hear your current medication isn't so kind
  • Michele BMichele B Member Posts: 117
    Hi Heton,
    totally understandable that you are nervous. Every step to recovery seems to have its own little surprises!!
    Hopefully, Tamoxifen treats you kindly xx
  • MiraMira I live in my computer .... Member Posts: 676
    I was on tamoxifen for about 4 years with no real problems.  I was told before I started taking it to take it at night and the side effects would be worse while I sleep.   Another thing I found was that different brands affected me differently.  There was one brand that I noticed I had worse side effects on, once I started avoiding that brand I was fine.
  • TonyaMTonyaM Member Posts: 2,644
    Hi @Heton, I took Tamoxifen for 4 yrs. It’s been around the longest and is reasonably safe.A friend of mine who took it had no problems at all.Me, however, had terrible hot flushes,low mood and problems sleeping.I took another drug called Endep(10mg) to counteract those effects and it helped.I found the brand Genox was best for me as the other ones caused a rash.I would say get liver function blood test before you start as Tamoxifen began to affect my liver enzymes after 4yrs and I got a fatty liver.Otherwise I tolerated this drug but couldn’t have taken it for 10yrs as suggested.You can only try it and see how you go.
  • Red1Red1 Member Posts: 23
    Hi, I was terrified of taking tamoxifen I frightened myself so much it took 3 trips to the chemist before I could even fill the script, I've  been on it a few months now and besides the hot flashes, and my vision playing up a little it has been ok, nothing like the nightmare I thought it would be..it is only early days for me but I've heard most women sail through with minimum side effects so fingers crossed this is you too:)
  • DB_68DB_68 Member Posts: 1 New Member
    I’m in my second year of tamoxifen.
    struggling with fatigue and the hot flushes are increasing as the drug has triggered menopause. 
    I have tried taking it at night but the hot flushes were worse. Tried half a tablet in the morning and in the evening and this didn’t help.
    I now take it in the morning and try to get the hot flushes out of the way during the day.
    I’ve put on weight but that is due to the fatigue preventing me from running - walking just isn’t the same!
    It affects women differently but give it a good five months before you judge if it is right for you - your body needs to adapt.
    All the best and try not to be anxious - you learn to live with it and it is better than the alternative!
  • PinkcloverssPinkcloverss SydneyMember Posts: 46
    Hi ladies. I've been on tamoxifen for about a week and have noticed more fine hair growing on my face! I'm talking around my cheekbones..places I've never had hair. Is this normal? I'm thinking I now have another spot to laser!
Sign In or Register to comment.